Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 1, NWS Detroit, MI

February 22, 200717 counties in Michigan

NWS Detroit, MI issued this wind advisory at Feb 22, 2007, 4:00 AM EST for 17 counties in Michigan. It took effect at Feb 22, 2007, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 4:00 AM EST (09:00 UTC)
In effect from
Feb 22, 2007, 7:00 AM EST
Expired
Feb 22, 2007, 7:00 PM EST
In force
12 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1416 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 220900
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
400 AM EST THU FEB 22 2007

...STRONG WINDS TO AFFECT SOUTHEAST MICHIGAN TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE NORTHERN
GREAT LAKES TODAY AND DRAG A COLD FRONT THROUGH SOUTHEAST MICHIGAN
THIS MORNING. THIS FRONT WILL BRING STRONG WIND GUSTS...FREQUENTLY
REACHING 45 MPH...BY MID MORNING AND LASTING THROUGH THE
AFTERNOON.

THE STRONG GUSTS WILL DIMINISH BY SUNSET AND THE STRONG SUSTAINED
WINDS WILL DIMINISH DURING THE EVENING.


MIZ047>049-053>055-060>063-068>070-075-076-082-083-221700-
/O.NEW.KDTX.WI.Y.0001.070222T1200Z-070223T0000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
400 AM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM THIS
EVENING.

SOUTHWEST WINDS WILL TURN TO THE WEST BY SUNRISE AND INCREASE
INTO THE 20 TO 30 MPH RANGE...WITH FREQUENT GUSTS TO 45 MPH. THE
WINDY CONDITIONS WILL THEN LAST THROUGH THE AFTERNOON AS THE WINDS
TURN TO THE NORTHWEST. 

THE STRONG WIND GUSTS WILL DIMINISH BY SUNSET AND THE STRONG
SUSTAINED WINDS WILL FURTHER DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR FREQUENT
GUSTS TO 45 MPH...ARE EXPECTED OVER THE AREA. WINDS THIS STRON 4.7 15 190   M    M   2 12     18 200
 6  71  31  51   M  14   0 0.00  0.0    0  5.4 18 190   M    M   1 12     24 210
 7  80  37  59   M   6   0 0.00  0.0    0  5.2 17 190   M    M   2 1      20 250
 8  53  40  47   M  18   0 0.00  0.0    0  6.4 13 360   M    M   8 18     15  10
 9  45  39  42   M  23   0 0.00  0.0    0  7.8 13  10   M    M  10 128    15  20
10  46  34  40   M  25   0 0.00  0.0    0  6.6 13  50   M    M  10 18     15  50
11  57  43  50   M  15   0 0.00  0.0    0  6.0 16 160   M    M  10 18     21 160
12  76  53  65   M   0   0 0.00  0.0    0  9.3 20 250   M    M   5 1      24 240
13  56  35  46   M  19   0 0.00  0.0    0 11.2 21  30   M    M   1        28  20
14  45  28  37  

DATA LOST


			Select WeatherWire Option :
			---------------------------


	1) WMO Header Database
	2) PIL Header Database
	3) Priority Codes
	4) Terminal Configuration
	5) Test Message
	=> 
























** Starting WeatherWire Message Display **
    (Press ENTER to view Options Menu)


			Select WeatherWire Option :
			---------------------------


	1) WMO Header Database
	2) PIL Header Database
	3) Priority Codes
	4) Terminal Configuration
	5) Test Message
	=> 
























** Starting WeatherWire Message Display **
    (Press ENTER to view Options Menu)

 M  28   0 0.00  0.0    0 10.0 18  20   M    M   6        22  30
15  43  24  34   M  31   0 0.00  0.0    0  6.6 13  10   M    M   5        21 330
16  60  15  38   M  27   0 0.00  0.0    0  7.3 22 190   M    M   0        28 200
17  63  32  48   M  17   0 0.00  0.0    0 10.4 24 360   M    M   0        29 360
18  64  22  43   M  22   0 0.00  0.0    0  6.0 18 200   M    M   0        23 200
19  80  37  59   M   6   0 0.00  0.0    0  8.4 21 230   M    M   0        29 210
20  80  47  64   M   1   0 0.00  0.0    0  5.5 18 260   M    M   2        24 250
21  79  34  57   M   8   0 0.00  0.0    0  5.3 15 240   M    M   0 8      20 240
================================================================================
SM 1293  705       360   0  0.14     0.0 144.6          M       81              
================================================================================
AV 61.6 33.6                               6.9 FASTST  PSBL  %   4    MAX(MPH)  
                                 MISC ---->  # 24 360               # 29  360   
================================================================================
NOTES:
# LAST OF SEVERAL OCCURRENCES

COLUMN 17 PEAK WIND IN M.P.H.

PRELIMINARY LOCAL CLIMATOLOGICAL DATA (WS FORM: F-6) , PAGE 2

                                          STATION:  JUNCTION
                                          MONTH:    FEBRUARY
                                          YEAR:     2007
                                          LATITUDE:   30 18 N                   
                                          LONGITUDE:  99 28 W                   

TEMPERATURE DATA      PRECIPITATION DATA       SYMBOLS USED IN COLUMN 16    

AVERAGE MONTHLY: 47.6   TOTAL FOR MONTH:   0.14    1 = FOG OR MIST              
DPTR FM NORMAL:     M   DPTR FM NORMAL:       M    2 = FOG REDUCING VISIBILITY  
HIGHEST:    80 ON 20,19 GRTST 24HR  0.14 ON   M        TO 1/4 MILE OR LESS      
LOWEST:     15 ON 16                               3 = THUNDER                  
                        SNOW, ICE PELLETS, HAIL    4 = ICE PELLETS              
                        TOTAL MONTH:   0.0 INCH    5 = HAIL                     
                        GRTST 24HR     0.0         6 = FREEZING RAIN OR DRIZZLE 
                        GRTST DEPTH:   0           7 = DUSTSTORM OR SANDSTORM:  
                                                       VSBY 1/2 MILE OR LESS    
                                                   8 = SMOKE OR HAZE            
NO. OF DAYS WITH      WEATHER - DAYS WITH      9 = BLOWING SNOW             
                                                   X = TORNADO                  
MAX 32 OR BELOW:   0    0.01 INCH OR MORE:   1                                  
MAX 90 OR ABOVE:   0    0.10 INCH OR MORE:   1                                  
MIN 32 OR BELOW:  10    0.50 INCH OR MORE:   0                                  
MIN  0 OR BELOW:   0    1.00 INCH OR MORE:   0                                  

HDD (BASE 65)                                                                 
TOTAL THIS MO.   360    CLEAR  (SCALE 0-3)  12                                  
DPTR FM NORMAL     M    PTCLDY (SCALE 4-7)   5                                  
TOTAL FM JUL 1  1819    CLOUDY (SCALE 8-10)  4                                  
DPTR FM NORMAL     M                                                            

CDD (BASE 65)                                                                 
TOTAL THIS MO.     0                                                            
DPTR FM NORMAL     M    PRESSURE DATA                                         
TOTAL FM JAN 1     0    HIGHEST SLP M ON M                                      
DPTR FM NORMAL     M    LOWEST  SLP M ON M                                      

REMARKS
3 follow-up statements
000 
WWUS73 KDTX 221612
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1112 AM EST THU FEB 22 2007

...STRONG WINDS TO AFFECT SOUTHEAST MICHIGAN THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE NORTHERN
GREAT LAKES TODAY AND DRAG A COLD FRONT THROUGH SOUTHEAST
MICHIGAN. THIS FRONT WILL BRING STRONG WIND GUSTS THROUGH THE
DAY...FREQUENTLY REACHING 45 MPH...WITH POTENTIAL GUSTS UP TO 55
MPH AROUND MID AFTERNOON.

THE STRONG GUSTS WILL DIMINISH BY SUNSET AND THE STRONG SUSTAINED
WINDS WILL DIMINISH DURING THE EVENING.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230000-
/O.CON.KDTX.WI.Y.0001.000000T0000Z-070223T0000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1112 AM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

NORTHWEST WINDS WILL REMAIN SUSTAINED IN THE 25 TO 35 MPH
RANGE TODAY...WITH FREQUENT GUSTS TO 45 MPH. THE STRONGEST WINDS
ARE EXPECTED AROUND THE MID AFTERNOON TIME FRAME...WITH GUSTS AS
HIGH AS 55 MPH POSSIBLE.

THE STRONG WIND GUSTS WILL DIMINISH AROUND SUNSET AND THE STRONG
SUSTAINED WINDS WILL FURTHER DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR
FREQUENT GUSTS TO 45 MPH...ARE EXPECTED OVER THE AREA. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON NORTH AND SOUTH ROUTES. SECURE LIGHT WEIGHT OUTDOOR
OBJECTS THAT COULD BE BLOWN BY THESE WINDS.

$$

JDS
000 
WWUS73 KDTX 222117
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 PM EST THU FEB 22 2007

...STRONG WINDS TO AFFECT PORTIONS OF SOUTHEAST MICHIGAN THROUGH
EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER LAKE ONTARIO WILL CONTINUE TO
TRACK TOWARDS THE EAST COAST THIS EVENING. BEHIND THIS
SYSTEM...STRONG WINDS WILL ACCOMPANY A COLD FRONT MOVING THROUGH
THE AREA. WINDS WILL CONTINUE TO GUST TO 45 MPH INTO THE EARLY
EVENING HOURS FOR AREAS FROM THE M-59 CORRIDOR SOUTH TO THE OHIO
BORDER. THIS FRONT WILL BRING STRONG WIND GUSTS LATE THIS
AFTERNOON...FREQUENTLY REACHING 45 MPH...WITH POTENTIAL GUSTS UP
TO 50 MPH.

THE STRONG GUSTS WILL START TO DIMINISH BY SUNSET WITH SUSTAINED
WINDS DECREASING THROUGH THE REMAINDER OF THE EVENING. 

MIZ047>049-053>055-060>063-222230-
/O.CAN.KDTX.WI.Y.0001.000000T0000Z-070223T0000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON
417 PM EST THU FEB 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE STARTED TO FALL FROM THE I-69 CORRIDOR NORTH
THROUGH THE SAGINAW VALLEY AND THUMB. WINDS WILL CONTINUE TO
DIMINISH THROUGH THE REMAINDER OF THE DAY...THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

MIZ068>070-075-076-082-083-230000-
/O.CON.KDTX.WI.Y.0001.000000T0000Z-070223T0000Z/
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
417 PM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

NORTHWEST WINDS WILL REMAIN SUSTAINED IN THE 25 TO 35 MPH
RANGE THROUGH EARLY EVENING...WITH FREQUENT GUSTS TO 45 MPH. WINDS
MAY GUST AS HIGH AS 50 MPH LATE THIS AFTERNOON...BEFORE
DECREASING THIS EVENING. THE STRONG WIND GUSTS ARE EXPECTED TO DIMINISH
AROUND SUNSET AND THE SUSTAINED WINDS WILL FURTHER DIMINISH THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR
FREQUENT GUSTS TO 45 MPH...ARE EXPECTED OVER THE AREA. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON NORTH AND SOUTH ROUTES. SECURE LIGHT WEIGHT OUTDOOR
OBJECTS THAT COULD BE BLOWN BY THESE WINDS.

$$

KEK
000 
WWUS73 KDTX 230009
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
709 PM EST THU FEB 22 2007

...WIND ADVISORY IS CANCELED...

.THE LOW PRESSURE SYSTEM AND COLD FRONT RESPONSIBLE FOR THE STRONG
WINDS CONTINUE TO MOVE EAST AWAY FROM SOUTHEAST LOWER MICHIGAN. AS
A RESULT WINDS HAVE DIMINISHED TO 15 TO 25 MPH. HIGH PRESSURE OVER
THE UPPER MISSISSIPPI VALLEY WILL SLOWLY MOVE EAST TOWARD THE
GREAT LAKES OVERNIGHT...THIS WILL ALLOW WINDS TO DIMINISH
FURTHER...WITH WINDS OF 10 TO 15 MPH EXPECTED AFTER MIDNIGHT.

MIZ068>070-075-076-082-083-230115-
/O.EXP.KDTX.WI.Y.0001.000000T0000Z-070223T0000Z/
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
709 PM EST THU FEB 22 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED TO 15 TO 25 MPH AND WILL CONTINUE TO SLOWLY
WEAKEN OVERNIGHT. AS A RESULT THE WIND ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Feb 21, 11:30 PM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 21, 11:30 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1130 PM EST WED FEB 21 2007

.AVIATION...

SOUTHWEST FLOW BEGINNING TO INCREASE AHEAD OF CLIPPER SYSTEM...AS A
RESULT AREA OF FOG FROM DTW SOUTHWARD ERODING AND STILL ANTICIPATE
AT LEAST MVFR CONDITIONS IN DTW AREA BY 06-07Z. CLIPPER TO TRACK
ACROSS THE NORTHERN GREAT LAKES OVERNIGHT AND MOISTURE APPEARS TO BE
ANEMIC. AT THIS TIME ANTICIPATE PRECIPITATION TO VERY LIGHT AND
BRIEF...BETWEEN 06-09Z NORTH AND 08-11Z SOUTH. MVFR CIGS EXPECTED IN
THE WAKE OF COLD FRONTAL PASSAGE...WITH FRONT SWEEPING THROUGH THE
REGION BY 12Z. WEST TO NORTHWEST WINDS TO PICK UP QUICKLY BEHIND THE
COLD FRONT AS WELL...WITH SUSTAINED WINDS TO 25 KTS AND GUST TO 40
KTS POSSIBLE BY 14-15Z. BKN MVFR CIGS TO PERSIST THROUGH MOST OF THE
DAY...WITH ONLY SCATTERED LIGHT SNOW SHOWERS EXPECTED...AS
INSTABILITY REMAINS MARGINAL OVER LAKE MICHIGAN. COULD SEE SOME VFR
CONDITIONS 00-06Z AS LOW LEVEL WIND FIELD BECOMES MORE NORTHERLY.

&&

.PREV DISCUSSION...ISSUED 355 PM EST WED FEB 21 2007

SHORT TERM...TONIGHT AND THURSDAY

THREE MAIN ISSUES WITH THE SHORT TERM...DENSE FOG SOUTH EARLY
TONIGHT...SNOW AND AMOUNTS TOWARD DAYBREAK AND WIND ON THURSDAY.

DENSE FOG ACROSS THE FAR SOUTHEAST TOOK TILL LATE AFTERNOON TO
FINALLY LIFT...HOWEVER HAZE IS STILL BEING OBSERVED AT MANY
LOCATIONS WITH 3 MILE FOG STILL ACROSS PARTS OF MONROE AND LENAWEE
COUNTIES.  SURFACE GRADIENT WILL REMAIN WEAK THE FIRST PART OF THE
NIGHT ACROSS THE FAR SOUTHEAST.  AS SUN SETS AND DIURNAL MIXING
CEASES...EXPECT MOISTURE AND FOG ACROSS OHIO AND INDIANA TO ADVECT
BACK NORTH ON SOUTHWESTERLY FLOW AND UNDER SURFACE INVERSION AHEAD
OF NEXT SYSTEM.  WILL LIKELY SEE DENSE FOG QUICKLY FORM ACROSS
LENAWEE AND MONROE COUNTIES THIS EVENING AND WORK NORTH PERHAPS AS
FAR AS I-69 CORRIDOR.  AT THIS POINT WILL HOLD OFF ON ANY ADVISORY
AS NOT TOO CONFIDENT ON HOW WIDESPREAD DENSE FOG WILL BECOME.  BEST
COVERAGE WILL BE NEAR THE STATE BORDER AND LESSEN NORTH.  THIS
SHOULD LAST FOR ABOUT HALF THE NIGHT BEFORE APPROACHING SYSTEM
SWEEPS ANY FOG AWAY.

POTENT COMPACT CLIPPER CURRENTLY OVER NORTHERN MINNESOTA WILL MOVE
TO NORTHERN LAKE HURON BY 12Z AND CONTINUE EAST DURING THE DAY. THIS
SYSTEM WILL STRENGTHEN BOTH AT THE SURFACE AND ALOFT AS A VERY
STRONG 300MB JET RIDING OVER THE WESTERN RIDGE CATCHES UP TO IT
PUTTING THE SYSTEM AND MOST OF LOWER MICHIGAN IN THE LEFT EXIT
REGION LATE TONIGHT AND CONTINUING ON THURSDAY.  COLD FRONT WILL
SWEEP ACROSS SOUTHEAST LOWER BETWEEN 06-12Z.  MODELS ARE IN GOOD
CONSENSUS WITH THE SYNOPTIC FEATURES...HOWEVER...THE NAM IS WAY
STINGY ON ANY PRECIP.  GFS IS DOING NICELY WITH CURRENT RADAR AND
SURFACE TRENDS ACROSS MINNESOTA SO WILL GO MORE INLINE WITH ITS
PRECIP AMOUNTS.  WILL HAVE DECENT CONVERGENCE WITH FRONT WITH
DEEPEST MOISTURE AND DYNAMICS FURTHER NORTH ONE GOES.  WILL CARRY
LIKELY SNOW FROM ABOUT M-59 CORRIDOR NORTH AND CHANCE SOUTH.  SYSTEM
IS MOVING FAST SO EVEN WITH POCKETS OF MODERATE SNOW...OVERALL
AMOUNTS WILL BE ON THE LIGHT SIDE.  BASICALLY LOOKING AT ABOUT 1-2
INCHES WITH THE HIGHEST AMOUNTS OCCURRING IN THE THUMB.

AS THE SYSTEM MOVES QUICKLY EAST THURSDAY...GRADIENT TIGHTENS
CONSIDERABLY WITH SUSTAIN WINDS IN THE 20 MPH RANGE.  MIXING HEIGHTS
WILL REACH TO ABOUT 3K FEET WHERE THERE WILL BE 40 KNOT WINDS.  CAN
EXPECT GUSTS UP TO 40 MPH DURING THE DAY THURSDAY.  MOISTURE REMAINS
MODEST UP TO 850MB...THIS ALONG WITH UPPER EXIT REGION OF
JET...CYCLONIC FLOW AND SURFACE TROUGHING LINGERING...WILL CARRY
CHANCE SNOW EVERYWHERE.

WILL UNDERCUT GUIDANCE HIGHS THURSDAY BY A FEW DEGREES AS COLD AIR
ADVECTION WILL BE OF SIGNIFICANCE.  EXPECT TEMPS TO PROBABLY MAX LATE
MORNING THEN REMAIN STEADY.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY

OVER THE LAST SEVERAL HOURS...THE WATER VAPOR LOOP SHOWS AN
AMPLIFYING LONG WAVE TROUGH OFF THE WEST COAST OF NORTH AMERICA. THE
12Z MODEL SUITE CONTINUE TO SHOW THE BASE OF THIS TROUGH DEVELOPING
INTO A CUT OFF SOUTHERN STREAM CIRCULATION AS IT HEADS INTO THE
SOUTHERN PLAINS SATURDAY MORNING...WITH SURFACE CYCLOGENESIS
OCCURRING OVER THE CENTRAL PLAINS. THE CONSENSUS AMONG THE 12Z
MODEL SUITE SHOW THE SURFACE LOW OCCLUDING AS IT HEADS INTO THE
MISSISSIPPI VALLEY SATURDAY NIGHT...THEN FILLING IN AS IT MOVES INTO
THE WESTERN GREAT LAKES SUNDAY NIGHT. OVERALL...THE 12Z MODEL SUITE
DID A GOOD JOB INITIALIZING THE HEIGHT AND WIND FIELDS ACROSS THE
WESTERN CONUS AND EASTERN NORTH PACIFIC BASED ON THE AVAILABLE DATA.
ALTHOUGH THERE CONTINUES TO BE SOME MINOR FLUCTUATION IN THE EXACT
TRACK AND SPEED OF THE SURFACE LOW FROM RUN TO RUN...OVERALL MODELS
ARE IN REASONABLY GOOD AGREEMENT.

AS THE SOUTHERN STREAM WAVE AMPLIFIES IT IS FORECAST TO TAKE ON A
BIT OF A NEGATIVE TILT BY SATURDAY...RESULTING IN A HIGHLY AMPLIFIED
RIDGE OVER THE GREAT LAKES. THIS WILL ALLOW HIGH PRESSURE TO LINGER
OVER THE EASTERN GREAT LAKES THROUGH SATURDAY...WITH STRENGTHENING
LOW LEVEL EASTERLY FLOW ADVECTING COLD AND DRY AIR INTO SE MICHIGAN.
AS THE UPPER LOW MOVES INTO THE MISSISSIPPI VALLEY SAT NIGHT...A
50-60 KNOT LOW LEVEL JET IN ADVANCE OF THE SYSTEM WILL TRANSPORT
AMPLE GULF OF MEXICO MOISTURE NORTHWARD. THE ADVECTION OF WARM AND
MOIST AIR ALOFT ATOP THE MUCH COLDER LAYER OF AIR NEAR THE SURFACE
WILL SET THE STAGE FOR A MIX OF SNOW...FREEZING RAIN AND SLEET SAT
NIGHT INTO SUN MORNING. THE LAST COUPLE OF RUNS OF THE GFS HAVE
TRENDED A BIT COOLER OVER SE MICHIGAN. THE 12Z GFS SOUNDINGS
ACTUALLY SUGGEST MORE OF A SNOW/SLEET SCENARIO SAT NIGHT. THE 84HOUR
NAM THERMAL PROFILERS HOWEVER ARE A BIT WARMER...WHICH MAKES SENSE
GIVEN THE STRONG SOUTHERLY FLOW EXPECTED OVER THE OHIO VALLEY. THIS
WOULD STILL INDICATE A GOOD PROBABILITY OF FREEZING RAIN SAT NIGHT
INTO SUN MORNING AT LEAST ACROSS THE SOUTHERN PORTIONS OF THE
FORECAST AREA...WITH SNOW AND SLEET FAVORED FARTHER NORTH. THE
CURRENT FORECAST HAS THIS HANDLED WELL...SO WILL JUST INCREASE THE
POPS SAT NIGHT INTO SUN.

THIS SYSTEM WILL HAVE A HEALTHY DRY SLOT WITH IT...WHICH IS EXPECTED
TO MOVE ACROSS THE AREA ON SUNDAY. TIMING OF THIS WILL IMPACT QPF
AMOUNTS. THE LAST COUPLE OF RUNS OF THE GFS HAVE BACKED OFF A BIT ON
QPF OVER SE MICHIGAN...BUT STILL INDICATE AT LEAST ADVISORY CRITERIA
CONDITIONS SAT NIGHT WITH THE MIXED PRECIP. THE BOUNDARY LAYER IS
FORECAST TO WARM ON SUNDAY AS THE SURFACE LOW HEADS TOWARD LAKE
MICHIGAN...WHICH SHOULD TRANSITION LINGERING PRECIP OVER TO RAIN OR
WET SNOW. COLDER AIR WILL GRADUALLY FILTER BACK INTO THE REGION BY
MONDAY AS THE SYSTEM PHASES WITH AN UPPER LOW OVER QUEBEC.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WARNING...SOUTH HALF...7 AM THURSDAY TO 1 AM
     FRIDAY.

     GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
 INCLUDING SAGINAW BAY...7 AM THURSDAY TO 10 PM THURSDAY.

LAKE ST CLAIR...GALE WARNING...LCZ460...7 AM THURSDAY TO 10 PM THURSDAY.

MI WATERS OF LAKE ERIE...GALE WARNING...LEZ444...7 AM THURSDAY TO 10 PM THURSDAY.

&&

SHORT TERM...DRC
LONG TERM....CONSIDINE
AVIATION.....GSS

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 21, 3:49 PM EST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
349 PM EST WED FEB 21 2007

MIZ047>049-053>055-060>062-222100-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
349 PM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL DEVELOP IN THE LEE OF THE ROCKIES FRIDAY
NIGHT AND GAIN STRENGTH AS IT MOVES ACROSS THE PLAINS ON SATURDAY.
ABUNDANT MOISTURE WILL BE TRANSPORTED INTO THE REGION IN ADVANCE
OF THIS STORM SYSTEM.  A MIX OF SNOW...SLEET AND FREEZING RAIN IS
POSSIBLE BEGINNING SATURDAY EVENING AND CONTINUING THROUGH SUNDAY
MORNING. PRECIPITATION IS THEN EXPECTED TO CHANGE OVER TO MAINLY RAIN
BY SUNDAY AFTERNOON AS WARMER AIR MOVES INTO THE REGION. SNOWFALL
ACCUMULATIONS MAY REACH 3 TO 5 INCHES...WHILE SOME ACCUMULATION OF
ICE IS ALSO POSSIBLE. THE PRECIPITATION IS EXPECTED TO CHANGE TO
ALL SNOW ON MONDAY. THIS STORM WILL LINGER OVER THE GREAT LAKES
REGION TUESDAY AS IT WEAKENS BRINGING A CONTINUED CHANCE OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MIZ063-068>070-075-076-082-083-222100-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
349 PM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL DEVELOP IN THE LEE OF THE ROCKIES FRIDAY
NIGHT AND GAIN STRENGTH AS IT MOVES ACROSS THE PLAINS ON SATURDAY.
ABUNDANT MOISTURE WILL BE TRANSPORTED INTO THE REGION IN ADVANCE
OF THIS STORM SYSTEM.  A MIX OF SNOW...SLEET AND FREEZING RAIN IS
POSSIBLE BEGINNING SATURDAY EVENING AND CONTINUING THROUGH SUNDAY
MORNING. PRECIPITATION IS THEN EXPECTED TO CHANGE OVER TO ALL RAIN
BY SUNDAY AFTERNOON AS WARMER AIR MOVES INTO THE REGION. SNOWFALL
ACCUMULATIONS MAY REACH 1 TO 3 INCHES...WHILE ICE ACCUMULATIONS
MAY APPROACH ONE QUARTER INCH. THE PRECIPITATION IS EXPECTED TO CHANGE
TO ALL SNOW ON MONDAY. THIS STORM WILL LINGER OVER THE GREAT LAKES
REGION TUESDAY AS IT WEAKENS BRINGING A CONTINUED CHANCE OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-222100-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
349 PM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GALE WARNING IS IN EFFECT FOR ALL MARINE AREAS ON THURSDAY AS
LOW PRESSURE MOVES ACROSS LAKE HURON. PLEASE REFER TO THE LATEST
MARINE FORECASTS /GLFLH/.../GLFSC/...AND /NSHDTX/ FOR MORE
DETAILS.

GALE FORCE WINDS ARE AGAIN EXPECTED ON LAKE HURON SUNDAY AND
SUNDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE GREAT
LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CONSIDINE

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.